# SDR AALA972048

- Difficulty date: October 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1757A
- Make and model: Doug MD-11
- Aircraft serial: 48505
- System (JASC): 2612 · Fire Detection
- Part: Element
- Part number: 71013810005503
- Condition: Shorted
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: F, E, A

## Discrepancy

JFK - FLT 57 - EN ROUTE LHR-MIA - DURING CRUISE, FIRE DETECTOR 3 FAIL ALERT ILLUMINATED FOLLOWED BY NR 3 ENGINE FIRE WARNING.  ACCOMPLISHED SHUTDOWN OF NR 3 ENGINE AND DISCHARGED BOTH FIRE BOTTLES.  AIRCRAFT DIVERTED TO JFK AND LANDED WITHOUT INCIDENT.  REPLACED NR 3 ENGINE A AND B SYSTEM GEARBOX FIRE DETECTOR ELEMENTS.  REPLACED BOTH NR 3 ENGINE FIREBOTTLES.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
